Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 9, 2004, 3:33 PM CDT for Kingfisher County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2004, 3:33 PM CDT (20:33 UTC)
- Expired
- Apr 9, 2004, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Kingfisher County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033 WUUS54 KOUN 092033 SVROKC OKC073-092100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 333 PM CDT FRI APR 9 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA * UNTIL 400 PM CDT * AT 333 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF DOVER...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE DOVER HAIL UP TO THE SIZE OF QUARTERS AND WINDS TO 60 MPH ARE LIKELY. LAT...LON 3597 9794 3585 9793 3586 9767 3613 9767 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:55 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 9, 2:55 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 255 PM CDT FRI APR 9 2004 .DISCUSSION... SCATTERED SHWRS/TSTMS ONGOING THIS AFTN WILL LIKLEY CONT THROUGH MUCH OF THE NIGHT. WARM FRONT WHICH MADE GOOD PROGRESS NORTH THROUGHOUT THE MORNING HAS STALLED FROM NORTHWEST INTO CENTRAL SECTIONS OF OKLAHOMA AND MOST OF THE SEVERE WX SHOULD BE CONFINED TO ALONG AND SOUTH OF THIS BOUNDARY. BY LATER THIS EVENING THE BOUNDARY WILL AGAIN MOVE SOUTH AS A COLD FRONT. POST FRONTAL RAIN WILL REMAIN POSSIBLE AT LEAST THROUGH THE FIRST HALF OF THE DAY ON SATURDAY AS ABUNDANT MOISTURE WILL STILL BE PRESENT AND ENERGY WILL CONT TO DROP SOUTH THROUGH PLAINS. SFC RIDGE WILL BUILD SOUTH LATE SAT INTO SUN... WHICH SHOULD LIMIT PRECIP TO LOCATIONS FARTHER SOUTH IN TX. COLD FRONT WILL ALSO BRING AN END TO WARMER TEMPS AS HIGHS OVER THE WEEKEND WILL ONLY BE IN THE 40S AND 50S. LIGHT FREEZE STILL LOOKS POSSIBLE ACROSS NW THIRD TO HALF OF OKLAHOMA BY MONDAY MORNING. WARMING TREND WILL BEGIN IN EARNEST BY TUE WITH 60S MOST LOCALES TURNING INTO 70S AND 80S BY THE END OF THE WEEK. FRI ALSO APPEARS TO BE NEXT POSSIBLE TIME FOR SHWRS/TSTMS... BUT WILL HOLD OFF ON INTRODUCTION OF POPS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 46 53 37 55 / 70 50 20 10 HOBART OK 44 51 35 53 / 40 40 10 10 WICHITA FALLS TX 50 55 39 56 / 40 40 20 10 GAGE OK 39 47 31 52 / 70 40 10 10 PONCA CITY OK 42 51 33 54 / 70 60 10 10 DURANT OK 54 58 43 57 / 70 50 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30
Hazardous weather outlook, Apr 9, 11:59 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT FRI APR 9 2004
OKZ004>048-050>052-TXZ083>090-101300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS... AND THAT
PART OF OKLAHOMA SOUTH OF A LINE FROM ARNETT TO GUTHRIE TO CHANDLER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH THE EARLY EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY SATURDAY MORNING.
DISCUSSION...
SCATTERED SHOWERS AND FEW THUNDERSTORMS ASSOCIATED WITH
AN UPPER LEVEL DISTURBANCE OVER WESTERN OKLAHOMA WILL
CONTINUE TO LIFT NORTHEAST INTO EASTERN OKLAHOMA AND
SOUTHERN KANSAS THIS AFTERNOON. IN THE MEANTIME...THE
ATMOSPHERE WILL CONTINUE TO DESTABILIZE ACROSS THE SOUTHERN
THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS AS TEMPERATURES
WARM INTO THE MID AND UPPER 70S UNDER CLEAR TO PARTLY CLOUDY
SKIES. BY MID AFTERNOON...THUNDERSTORMS MAY REDEVELOP ALONG
THE DRYLINE IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR SOME
OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS THE MAIN RISK. THESE STORMS WILL THEN MOVE
AND DEVELOP INTO PARTS OF CENTRAL AND SOUTH CENTRAL OKLAHOMA
BY LATE AFTERNOON OR EARLY EVENING. THUNDERSTORM INTENSITY WILL
LIKELY DECREASE LATER THIS EVENING AS SURFACE INSTABILITY DECREASES
WITH THE LOSS OF HEATING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY...ESPECIALLY
ACROSS SOUTHEASTERN OKLAHOMA. HOWEVER THE GREATEST RISK OF SEVERE
WEATHER WILL HAVE MOVED TO THE SOUTHEAST OF THE AREA. OTHERWISE NO
THUNDERSTORMS ARE EXPECTED SUNDAY THOUGH THURSDAY OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
MUCH COOLER TEMPERATURES WILL MOVE INTO THE AREA THIS WEEKEND.
FREEZING TEMPERATURES ARE EXPECT ACROSS PORTIONS OF NORTHERN AND
WESTERN OKLAHOMA ON SUNDAY MORNING AND MONDAY MORNING. FROST IS
LIKELY ACROSS AREAS FARTHER SOUTH IN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM CDT SATURDAY APRIL 10TH.In the hours before
Local storm report, Apr 9, 2:38 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 3 E LITTLE 35.35N 96.63W
04/09/2004 1.75 INCH SEMINOLE OK PUBLIC
0233 PM HAIL 3 E LITTLE 35.35N 96.63W
04/09/2004 0.75 INCH SEMINOLE OK PUBLIC
&&
KTSpecial weather statement, Apr 9, 2:45 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT FRI APR 9 2004 OKZ025-028-029-092000- CLEVELAND OK-MCCLAIN OK-OKLAHOMA OK- 245 PM CDT FRI APR 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH NORMAN AT 245 PM CDT...MOVING NORTHEAST AT 30 MPH. OTHER STRENGTHENING STORMS WERE LOCATED JUST SOUTH OF WASHINGTON... AND JUST WEST OF NEWCASTLE... ALSO MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CLEVELAND...MCCLAIN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Special weather statement, Apr 9, 2:59 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 259 PM CDT FRI APR 9 2004 OKZ026-030-092015- LINCOLN OK-POTTAWATOMIE OK- 259 PM CDT FRI APR 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND POTTAWATOMIE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF PINK AT 259 PM CDT...MOVING NORTHEAST AT 25 MPH. IN ADDITION... A SEVERE THUNDERSTORM WAS LOCATED JUST NORTH OF NORMAN... MOVING EAST NORTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING NEAR LEXINGTON. THESE STORMS ARE EXPECTED TO CONTINUE A GRADUAL INCREASE IN STRENGTH AS THEY MOVE INTO LINCOLN AND POTTAWATOMIE COUNTIES. PEOPLE IN LINCOLN AND POTTAWATOMIE COUNTIES...INCLUDING THE CITY OF SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Local storm report, Apr 9, 3:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 7 W STELLA 35.32N 97.34W
04/09/2004 0.75 INCH CLEVELAND OK PUBLIC
&&
KTSpecial weather statement, Apr 9, 3:10 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT FRI APR 9 2004 OKZ018-092030- KINGFISHER OK- 310 PM CDT FRI APR 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF KINGFISHER AT 310 PM CDT...MOVING NORTHEAST AT 30 MPH. OTHER THUNDERSTORMS WERE ALSO INCREASING ACROSS THE NORTHERN HALF OF KINGFISHER COUNTY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN KINGFISHER COUNTY...INCLUDING THE CITY OF KINGFISHER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, Apr 9, 3:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 333 PM CDT FRI APR 9 2004 OKZ042-092045- PONTOTOC OK- 333 PM CDT FRI APR 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER VANOSS AT 333 PM CDT...MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN PONTOTOC COUNTY...INCLUDING THE CITY OF ADA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 15 min |
| Apr 9, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 37 min |
| Apr 9, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 32 min |
| Apr 9, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 38 min |
| Apr 9, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 47 min |
| Apr 9, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 47 min |
| Apr 9, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 38 min |
| Apr 9, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 50 min |
| Apr 9, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 41 min |
| Apr 9, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.